MAUDE Adverse Event Report: MEDTRONIC MEXICO KYPHON V BONE BIOPSY DEVICE

MEDTRONIC MEXICO KYPHON V BONE BIOPSY DEVICE
Catalog Number VPB13D
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient presented with suspected bone tumor; and underwent bone biopsy.Intra-op, the hub from the biopsy device came off when it was tried to get a specimen.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Product analysis: visual and optical inspection confirmed the cannula was returned with the hub pulled from the shaft.On the cannula, the knurling was present as well as the flair on the backside of the shaft.There was no signs of cement inside the inner diameter of the hub.The shaft had been bent and damaged possibly from the removal process.It appears the shaft was separated from the plastic hub by excessive force.If information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHON V BONE BIOPSY DEVICE
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key9831648
Report Number9612164-2020-01167
Device Sequence Number2421985
Product Code MJG
UDI-Device Identifier00763000026769
UDI-Public00763000026769
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2021
Device Catalogue NumberVPB13D
Device Lot Number217473733
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2020
Initial Date Received by Manufacturer 02/13/2020
Supplement Date Received by Manufacturer05/19/2020
Initial Report FDA Received Date03/13/2020
Supplement Report FDA Received Date06/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1